New York, 2025Damaging Wind in New York, June 22, 2025
June 22, 2025 · NWS BTV · 1 event in 1 county or zone
A MCS (Mesoscale Convective System) traveled along the heat ridge across the eastern half of the CONUS across southern Canada and then moved southeast across the Lake Ontario region, including clipping southwest St. Lawrence county where thunderstorm winds in excess of 60 mph were observed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A MCS (Mesoscale Convective System) traveled along the heat ridge across the eastern half of the CONUS across southern Canada and then moved southeast across the Lake Ontario region, including clipping southwest St. Lawrence county where thunderstorm winds in excess of 60 mph were observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 22, 12:08 AM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 22, 12:08 AM EST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
108 AM EDT Sun Jun 22 2025
.SYNOPSIS...
Showers and thunderstorms are expected overnight, with the potential
for some strong to severe thunderstorms capable of frequent
lightning, heavy rain, and damaging winds. The early part of next
week will feature increasing heat and humidity, especially Monday. A
cold front will slide south late Tuesday and Wednesday, which will
return us to more seasonable weather.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1259 AM EDT Sunday...Did some adjusting to PoPs as our MCS
approaches the area from the northwest. Rain is beginning to
fall steadily across northern and western portions of the
forecast area. Gusty winds and hail still a concern with this
storm.
Previous Forecast...Main forecast concern for the overnight
hours continues to be impacts from a decaying MCS currently
shifting east of Lake Superior this afternoon. 12Z hi- res CAMs
stayed fairly consistent from previous runs with only slight
differences in the timing and placement of thunderstorms.
Chatting with SPC earlier the decision was made to shift the
previous slight risk farther east into western VT based on the
new guidance. A deep elevated mixed layer is expected to
interact with a strong SSW 925mb jet of 40-60kts focused up the
St. Lawrence Valley to produce a potential brief window for
strong to locally damaging winds across the risk area. Soundings
continue to pinpoint the highest likelihood of 50+ mph winds
across the northern St. Lawrence Valley before the boundary gets
disrupted moving over the Adirondacks. Still, for the
Adirondacks into the Champlain Valley there is some support for
gusts in excess of 40 mph, but the farther east-southeast you go
the threat lessens significantly. Everywhere should see some
rain and thunder overnight with a slight chance of some early
activity around sunset, but the main show looks to be between
2AM to 8AM.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 923 PM EDT Saturday...**Extreme Heat Warning and Heat Advisory
in effect through 8 PM Tuesday.
Little relief from the heat will occur Monday night. High humidity
will keep lows in the upper 60s and 70s. Parts of the of the
Champlain Valley will maintain a bit of wind and this flow may be
just enough to keep overnight lows around 80 in a few areas. The
excessive heat will continue through the day Tuesday. While dew
points will be a couple degrees lower than Monday, they will still
be around 70. Highs will again be in the 90s, but the slightly lower
humidity will keep heat indices slightly lower in the 90-105 degree
range. However, heat effects are typically cumulative and this will
be the third day of significant heat in many areas. A strong cold
front moves through late in the day and overnight from north to
south. While there will be a very warm and humid airmass in place,
the threat for thunderstorms is limited. There will be a significant
amount of dry air aloft, little synoptic forcing, a cap and cooling
mostly restricted to the lower part of the atmosphere. Temperatures
at 500 mb do not significantly change between 12 PM Tuesday and 12
PM Wednesday so there is not much cooling aloft to increase mid
level lapse rates. Despite these inhibiting factors, with the level
of heat and humidly in place on Tuesday, it does not take much to
produce thunderstorms and the threat still needs to be watched.
Temperatures will be in the 60s in most places by Wednesday morning,
except in the valleys of southern vermont where they look to be
stuck in the 70s. However, dew points will be in the 50s and 60s so
the humidity will be noticeably lower.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 923 PM EDT Saturday...The cold front will stall somewhere to
the south of the region for the middle and end of the week. While
this means there will be seasonable temperatures with the heat and
humidity to the south, there will be shower chances as areas of low
pressure develop along the front. Being in the cool sector, there
should not be much of a severe threat and the precipitation looks
progressive enough that there should not be much in the way of
flooding concerns either. High pressure from Canada will be
attempting to nudge down into the region and it should be able to
keep the showers to the south at times, but the extent of its
influence remains uncertain. While there will be a few shower
chances over the weekend and into early next week, none of the days
look to be wash outs and the significant heat looks to mostly remain
well to the the south.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Through 06Z Monday...Showers and thunderstorms will slide
northwest to southeast now through 10z Sunday across the
airspace. The highest chances of thunderstorm direct hits will
be closer to the international border and northern New York with
activity decaying somewhat as it slides southeastward. Fast
45-55 knot winds at 2000 ft agl will develop along and ahead of
thunderstorms, as well as increasing surface wind speeds to 9 to
15 knots with gusts 18 to 35 knots. Showers, thunderstorms,
gusty surface winds, and LLWS are expected to persist through
about 15Z Sunday. Most likely period of IFR will be 12Z-16Z
Sunday at SLK. Conditions are anticipated to return to VFR at
all sites by about 17Z-21Z Sunday. Winds will taper off Sunday
night and we might see some patchy fog in the typical valley
locations.
Outlook...
Sunday Night: VFR. Slight chance SHRA, Slight chance TSRA.
Monday: VFR. NO SIG WX.
Monday Night: VFR. NO SIG WX.
Tuesday: VFR. Chance SHRA, Chance TSRA.
Tuesday Night: VFR. Slight chance SHRA.
Wednesday: VFR. Slight chance SHRA, Slight chance TSRA.
Wednesday Night: VFR. Chance SHRA.
Thursday: Mainly MVFR, with areas VFR possible. Chance SHRA.
&&
.CLIMATE...
Record high maximum and minimum temperatures are likely during an
upcoming hot spell. Below are the current daily records that could
be broken:
Max Temp Records for 06-23
Site Forecast - Current Record
KBTV 98 (Break) - 96|2020
KMPV 93 (Break) - 90|1975
KMSS 94 (Break) - 92|2020
KPBG 96 (Break) - 95|1983
KSLK 92 (Break) - 89|1964
Max Temp Records for 06-24
Site Forecast - Current Record
KBTV 96 (Tie) - 96|2003
KMPV 93 (Break) - 89|2003
KMSS 92 (Break) - 91|1957
KPBG 94 (Break) - 93|1975
KSLK 90 (Tie) - 90|2003
High Min Temp Records
Date KBTV KMPV KMSS KPBG KSLK
06-22 71|1976 67|1953 66|1976 68|1976 63|1976
06-23 75|1894 65|1985 71|1975 70|1975 64|1921
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Heat Advisory from 11 AM this morning to 8 PM EDT this evening
for VTZ009-011-021.
Heat Advisory from 11 AM Monday to 8 PM EDT Tuesday for
VTZ006>008-010-011-016>021.
Extreme Heat Warning from 11 AM Monday to 8 PM EDT Tuesday for
VTZ001-002-005-009.
Heat Advisory from 11 AM to 8 PM EDT Monday for VTZ003-004.
NY...Heat Advisory from 11 AM this morning to 8 PM EDT this evening
for NYZ026-035-087.
Heat Advisory from 11 AM Monday to 8 PM EDT Tuesday for NYZ026-
027-087.
Extreme Heat Warning from 11 AM Monday to 8 PM EDT Tuesday for
NYZ028-035.
Heat Advisory from 11 AM to 8 PM EDT Monday for NYZ029>031-034.
&&
SYNOPSIS...Lahiff
NEAR TERM...Lahiff/Myskowski/Storm
SHORT TERM...Myskowski
LONG TERM...Myskowski
AVIATION...Storm
CLIMATE...Team BTVHazardous weather outlook, Jun 21, 12:53 PM EST, 12 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
153 PM EDT Sat Jun 21 2025
NYZ029>031-034-VTZ003-004-221800-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Orleans-Essex-
153 PM EDT Sat Jun 21 2025
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT MONDAY...
This Hazardous Weather Outlook is for northern New York and
northeast Vermont.
.DAY ONE...This afternoon and tonight.
Numerous showers and thunderstorm are expected overnight. Some storms
may produce brief gusty winds and frequent lightning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ026-087-VTZ011-021-221800-
Northern St. Lawrence-Southwestern St. Lawrence-Western Rutland-
Eastern Windsor-
153 PM EDT Sat Jun 21 2025
...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT SUNDAY...
...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO 8 PM EDT
TUESDAY...
This Hazardous Weather Outlook is for northern New York and
southern Vermont.
.DAY ONE...This afternoon and tonight.
Numerous showers and thunderstorm are expected overnight. Some storms
may produce brief gusty winds and frequent lightning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ028-VTZ001-002-005-221800-
Eastern Clinton-Grand Isle-Western Franklin-Western Chittenden-
153 PM EDT Sat Jun 21 2025
...EXTREME HEAT WARNING IN EFFECT FROM 11 AM MONDAY TO 8 PM EDT
TUESDAY...
This Hazardous Weather Outlook is for northern New York and
northwest Vermont.
.DAY ONE...This afternoon and tonight.
Numerous showers and thunderstorm are expected overnight. Some storms
may produce brief gusty winds and frequent lightning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Extreme Heat Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ027-VTZ006>008-010-016>020-221800-
Northern Franklin-Lamoille-Caledonia-Washington-Orange-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
Western Windsor-
153 PM EDT Sat Jun 21 2025
...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO 8 PM EDT
TUESDAY...
This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.
.DAY ONE...This afternoon and tonight.
Numerous showers and thunderstorm are expected overnight. Some storms
may produce brief gusty winds and frequent lightning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ035-VTZ009-221800-
Eastern Essex-Western Addison-
153 PM EDT Sat Jun 21 2025
...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT SUNDAY...
...EXTREME HEAT WARNING IN EFFECT FROM 11 AM MONDAY TO 8 PM EDT
TUESDAY...
This Hazardous Weather Outlook is for northern New York and central
Vermont.
.DAY ONE...This afternoon and tonight.
Numerous showers and thunderstorm are expected overnight. Some storms
may produce brief gusty winds and frequent lightning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Extreme Heat Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Thunderstorm Wind, St. Lawrence
- When
- June 22, 1:14 AM EST to 1:15 AM EST
- Where
- St. Lawrence County, 2.1 mi WSW of West Fowler
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 44.260, -75.490
In addition to the observed wind gusts, there were several branches broken from trees and yard debris thrown around.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in New York, June 22, 20253 deaths · 2 injured · $717,000 · EF1 · 34 events
- Flash Flooding and Flood in New York, June 22 to 23, 2025$1.3 million · 16 events
- Heat in Mississippi, June 22 to 26, 2025110 events
- Heat in Tennessee, June 22 to 26, 2025105 events
- Flood in Alaska, June 22 to 30, 2025$1.0 million · 1 event
- Damaging Winds and Heavy Rain in New York, June 22, 2025$40,000 · 50 kt wind · 33 events
- Flash Flooding and Hail in New Mexico, June 22 to 25, 2025$55,000 · 1 in hail · 22 events
- Excessive Heat and Heat in New York, June 22 to 25, 202557 events
- Hail and Damaging Winds in Nebraska, June 22, 2025$90,000 · 3 in hail · 7 events
- Heat in Arkansas, June 22 to 26, 202550 events
- Damaging Winds in Alabama, June 22, 2025$34,000 · 52 kt wind · 8 events
- Tornadoes and Damaging Wind in Minnesota, June 22, 2025EF1 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1256097.